Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 120, NWS Raleigh, NC

June 23, 20164 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 23, 2016, 1:44 AM EDT for 4 counties in North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2016, 1:44 AM EDT (05:44 UTC)
Expired
Jun 23, 2016, 2:30 AM EDT
In force
46 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Durham County, NC, Granville County, NC, Orange County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 56 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 622 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
622 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1800 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

736 
WUUS52 KRAH 230544
SVRRAH
NCC063-077-135-183-230630-
/O.NEW.KRAH.SV.W.0120.160623T0544Z-160623T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
144 AM EDT THU JUN 23 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTH CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 230 AM EDT

* AT 144 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUTNER...OR
  8 MILES WEST OF CREEDMOOR...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DURHAM...CREEDMOOR...BUTNER...ROUGEMONT...STEM...LAKE BUTNER...LAKE
  MICHIE...FALLS LAKE STATE REC AREA...PURNELL AND GORMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3626 7851 3613 7852 3608 7854 3602 7855
      3601 7853 3599 7853 3603 7899 3623 7898
      3624 7885 3624 7880 3625 7873
TIME...MOT...LOC 0544Z 270DEG 23KT 3614 7883 

HAIL...1.00IN
WIND...60MPH
 
$$
4 follow-up statements
981 
WWUS52 KRAH 230558
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
158 AM EDT THU JUN 23 2016

NCC135-230608-
/O.CAN.KRAH.SV.W.0120.000000T0000Z-160623T0630Z/
ORANGE NC-
158 AM EDT THU JUN 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ORANGE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3626 7851 3613 7852 3608 7854 3602 7855
      3601 7853 3599 7853 3603 7899 3624 7885
      3624 7880 3625 7873
TIME...MOT...LOC 0558Z 270DEG 23KT 3614 7872 

$$

NCC063-077-183-230630-
/O.CON.KRAH.SV.W.0120.000000T0000Z-160623T0630Z/
GRANVILLE NC-WAKE NC-DURHAM NC-
158 AM EDT THU JUN 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM EDT
FOR SOUTHERN GRANVILLE...NORTH CENTRAL WAKE AND CENTRAL DURHAM
COUNTIES...

AT 158 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CREEDMOOR...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DURHAM...CREEDMOOR...BUTNER...STEM...LAKE BUTNER...LAKE MICHIE...
FALLS LAKE STATE REC AREA...PURNELL...GORMAN AND ROLLINGVIEW MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3626 7851 3613 7852 3608 7854 3602 7855
      3601 7853 3599 7853 3603 7899 3624 7885
      3624 7880 3625 7873
TIME...MOT...LOC 0558Z 270DEG 23KT 3614 7872 

HAIL...1.00IN
WIND...60MPH
 
$$
375 
WWUS52 KRAH 230610
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
210 AM EDT THU JUN 23 2016

NCC063-077-183-230630-
/O.CON.KRAH.SV.W.0120.000000T0000Z-160623T0630Z/
GRANVILLE NC-WAKE NC-DURHAM NC-
210 AM EDT THU JUN 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM EDT
FOR SOUTHERN GRANVILLE...NORTH CENTRAL WAKE AND CENTRAL DURHAM
COUNTIES...

AT 210 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CREEDMOOR...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE. WIND DAMAGE TO
         ROOFS...SIDING...AND TREES IS ALSO POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...
DURHAM...CREEDMOOR...BUTNER...LAKE MICHIE...
FALLS LAKE STATE REC AREA...PURNELL...GORMAN...ROLLINGVIEW MARINA...
FALLS LAKE AND LAKE BUTNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3613 7852 3608 7854 3602 7855 3601 7853
      3599 7853 3603 7893 3616 7890 3619 7852
TIME...MOT...LOC 0610Z 270DEG 23KT 3614 7863 

HAIL...1.00IN
WIND...60MPH
 
$$
720 
WWUS52 KRAH 230618
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
218 AM EDT THU JUN 23 2016

NCC063-183-230627-
/O.CAN.KRAH.SV.W.0120.000000T0000Z-160623T0630Z/
WAKE NC-DURHAM NC-
218 AM EDT THU JUN 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WAKE AND CENTRAL
DURHAM COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3613 7852 3609 7854 3608 7854 3604 7855
      3602 7855 3606 7863 3618 7858 3619 7852
TIME...MOT...LOC 0617Z 289DEG 19KT 3607 7855 

$$

NCC077-230630-
/O.CON.KRAH.SV.W.0120.000000T0000Z-160623T0630Z/
GRANVILLE NC-
218 AM EDT THU JUN 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM EDT
FOR SOUTHEASTERN GRANVILLE COUNTY...

AT 217 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
FRANKLINTON...OR 8 MILES SOUTHEAST OF CREEDMOOR...MOVING EAST AT 20
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE. WIND DAMAGE TO
         ROOFS...SIDING...AND TREES IS ALSO POSSIBLE.

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN GRANVILLE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3613 7852 3609 7854 3608 7854 3604 7855
      3602 7855 3606 7863 3618 7858 3619 7852
TIME...MOT...LOC 0617Z 289DEG 19KT 3607 7855 

HAIL...1.00IN
WIND...60MPH
 
$$
694 
WWUS52 KRAH 230624
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
224 AM EDT THU JUN 23 2016

NCC077-230634-
/O.EXP.KRAH.SV.W.0120.000000T0000Z-160623T0630Z/
GRANVILLE NC-
224 AM EDT THU JUN 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANVILLE COUNTY
WILL EXPIRE AT 230 AM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3613 7852 3609 7854 3608 7854 3604 7855
      3602 7855 3606 7863 3618 7858 3619 7852
TIME...MOT...LOC 0621Z 270DEG 23KT 3607 7855 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:10 PM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jun 22, 10:10 PM EDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
1010 PM EDT WED JUN 22 2016

.SYNOPSIS...An active northwest flow aloft will prevail over the
Carolinas and Mid-Atlantic through Thursday. A back door cold front
will progress southward through the region Friday into Friday night.

&&

.NEAR TERM /Overnight/...
As of 1010 PM Wednesday...

A weakening shear axis interacting with a moderately unstable air
mass will initiate and sustain isolated-scattered convection across
mainly the northern half of central NC well into the overnight.
Overall intensity of the storms will decrease with time as nocturnal
stabilization occurs, though an isolated strong/severe storm
possible through midnight...mainly north of highway 64.

Otherwise expect warm conditions overnight with temps remaining in
the 70s.

Will continue to monitor upstream convection across the lower Great
Lakes overnight. A few of the convective allowing models suggest a
band of convection immediately north of our region by mid morning.
If convection crosses our northeast counties prior to mid day/early
afternoon, this will limit convective probabilities in the afternoon
as well as result in slightly cooler max temps.

&&

.SHORT TERM /Thursday and Thursday night/...
As of 215 PM Wednesday...

A 1006 mb surface low over the OH valley will weaken and track ESE
toward diffluent flow aloft along the Mid-Atlantic coast on Thursday
as the parent shortwave outpaces the surface low and tracks rapidly
E/ENE across New England toward the Canadian Maritimes. An
associated cold front, oriented roughly west-east in vicinity of the
Mason-Dixon line Thu morning, will track southward into WV/VA Thu
aft/eve before progressing into central NC Thu night. Expect
afternoon highs in the mid/upper 90s Thu as southerly flow
strengthens in response to a tightening MSLP gradient in advance of
the approaching sfc low, with southwest winds becoming sustained at
~15 mph with gusts as high as 20-30 mph. Airmass modification over
the past few days has generally yielded an increasingly favorable
thermodynamic environment from one day to the next. This trend is
expected to persist on Thu, when strong insolation, rich low-level
moisture and relatively steep (6.0-6.5 c/km) mid-level lapse rates
are expected to yield strong instability (MLCAPE ~2500 J/kg) by late
afternoon. Aside from a tighter MSLP gradient and relatively better
(albeit shallow) convergence in the lower levels, forcing is
expected to be similar to today, i.e. the better forcing associated
with small amplitude waves and/or remnant MCS activity in NW flow
aloft is expected shortly after peak heating Thu evening, followed
by increased low-level forcing late Thu night as the back door cold
front progresses into central NC from the north. At this time,
uncertainty in convective evolution is sufficient to preclude
chances greater than 50% Thu eve/night. Given strong instability,
the presence of a modified elevated mixed layer, 25-30 kt deep layer
shear, and DCAPE values 1000-1250 J/kg, deep convection that
develops will either organize along outflow (more likely if
numerous) or become supercells (more likely if isold or sct), with
an attendant threat for damaging winds and/or large hail (quarter to
golf ball size). Uncertainty persists with regard to the evolution
of convection Thu aft/eve, precluding a more detailed analysis of
severe potential at this time. -Vincent

&&

.LONG TERM /Friday through Wednesday/...
As of 238 PM Wednesday..

Backdoor cold front sagging south will be nearly parallel to
prevailing flow, which will be just a bit north of west on Friday.
Not a lot of pressure differential north and south of the front,
either, so this early season front will be slowing to a crawl until
Friday night when upper ridging building in the Midwest tips the
flow more northwesterly to provide some additional momentum. As
such, will have to maintain chance PoPs throughout the day, with a
decreasing trend across the north Friday night as the front edges
south. Modest cool air advection in northeast flow will be most
evident in the northeast, where highs should peak below 85 degrees.
Elsewhere the highs will be mostly in the upper 80s to lower 90s,
but potentially a bit cooler than that if precip is more widespread.
Can expect a fair spread on the lows Friday night as well, with
areas up near the VA border in the mid 60s while the southern
tier bottoms out in the lower 70s.

A delightful weekend is on tap as the front continues its crawl
south on Saturday. Lingering morning showers Saturday across the
south will diminish to negligible by late day. Otherwise, mostly
clear skies are expected through Sunday night, with seasonable
highs from 85 to 90 each day after morning lows from 65 to 70.

Our next cold front will be approaching the mountains Monday
morning, with moisture and temperatures on the rise in southerly
flow ahead of the front. Showers will be on the increase by Monday
afternoon as highs approach 90, with at least chance PoPs for
Tuesday as the front moves across central NC. Highs Tuesday will be
mainly upper 80s, but could be just a bit cooler depending on the
actual timing of the frontal passage. Not much confidence in the
forecast for Wednesday, as the front may be stalled in the vicinity
which would be the focus for scattered mainly diurnally driven
convection weighted towards the southern tier where the front would
be more likely stall.

&&

.AVIATION /00Z Thursday through Monday/...
As of 800 PM Wednesday...

24-hr TAF Period: Showers and storms will still be possible this
evening and overnight across central NC. The best chance will be
over the next few hours across the northwest and then through 05-06Z
further south and east. Light west/southwesterly winds overnight
will strengthen on Thursday, with gusts up to 20-25 mph possible. A
few showers/storms will be possible Thursday afternoon, but it
appears the majority of the activity will hold off until just after
the current TAF period (00Z/24th).

Looking Ahead: Showers/storms will be possible at all terminals late
Thursday into Thursday night as a backdoor cold front approaches
from the north. Sub-VFR ceilings and light rain will remain possible
Fri/Fri night as the backdoor cold front progresses southward
through the Carolinas. Then, VFR conditions and mostly dry weather
are expect to return for the weekend as the front pushes south of
the area and high pressure builds in from the north.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Vincent
NEAR TERM...WSS
SHORT TERM...Vincent
LONG TERM...mlm
AVIATION...KRD
Hazardous weather outlook, Jun 22, 7:58 PM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
758 PM EDT WED JUN 22 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-230930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
758 PM EDT WED JUN 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDEX VALUES WILL RISE TO AROUND 100 DEGREES ON THURSDAY.
HEAT RELATED ILLNESSES ARE POSSIBLE FOR THOSE DOING STRENUOUS
ACTIVITIES OUTDOORS AND THOSE IN POOR HEALTH.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY,
ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. DAMAGING
WIND GUSTS AND LARGE HAIL WILL BE THE MAIN STORM THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 23, 12:05 AM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
1205 AM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND DMG     1 NNW SIMS              35.78N 78.07W
06/22/2016                   NASH               NC   AMATEUR RADIO

            POWERLINES DOWNED AT OLD RALEIGH ROAD AND
            ROCK RIDE SIMS ROAD.

&&

NWS RALEIGH NC
IRIS SYSTEM
Special weather statement, Jun 23, 12:19 AM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1219 AM EDT THU JUN 23 2016

NCZ025-040-041-230515-
WAKE   NC-DURHAM   NC-CHATHAM   NC-
1219 AM EDT THU JUN 23 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WAKE...SOUTHEASTERN
DURHAM AND EASTERN CHATHAM COUNTIES UNTIL 115 AM EDT...

AT 1219 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR RALEIGH...MOVING EAST AT 30 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...GARNER...RDU INTERNATIONAL...
AND MORRISVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3585 7827 3583 7826 3581 7827 3571 7847
      3552 7871 3558 7891 3552 7897 3554 7902
      3561 7907 3578 7914 3595 7876
TIME...MOT...LOC 0419Z 290DEG 28KT 3584 7871

ELLIS
Local storm report, Jun 23, 12:39 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1239 AM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 AM     HAIL             4 S FALLS LAKE          35.87N 78.59W
06/23/2016  M1.00 INCH       WAKE               NC   TRAINED SPOTTER

            TRAINED SKYWARN SPOTTER REPORTS NICKEL TO
            QUARTER-SIZE HAIL FALLING.

&&

NWS RALEIGH NC
IRIS SYSTEM
Special weather statement, Jun 23, 1:19 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
119 AM EDT THU JUN 23 2016

NCZ027-043-230600-
NASH-WILSON-
119 AM EDT THU JUN 23 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN NASH AND
WILSON COUNTIES UNTIL 200 AM EDT...

AT 118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BAILEY...OR 15 MILES SOUTHWEST OF
NASHVILLE...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...WILSON...ELM CITY...BAILEY...SHARPSBURG...LUCAMA...
MIDDLESEX...SIMS...BUCKHORN RESERVOIR AND TAR RIVER RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3565 7779 3564 7814 3570 7816 3571 7816
      3573 7819 3588 7822 3590 7820 3593 7782
      3589 7782 3587 7783 3586 7781
TIME...MOT...LOC 0518Z 271DEG 33KT 3579 7812
Special weather statement, Jun 23, 1:23 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
123 AM EDT THU JUN 23 2016

NCZ024-025-230600-
DURHAM-ORANGE-
123 AM EDT THU JUN 23 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL DURHAM AND
NORTHEASTERN ORANGE COUNTIES UNTIL 200 AM EDT...

AT 122 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HILLSBOROUGH...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DURHAM...HILLSBOROUGH...ROUGEMONT...LAKE MICHIE...SCHLEY...
ENO RIVER STATE PARK...GORMAN...BAHAMA AND FALLS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3623 7880 3609 7880 3598 7881 3601 7914
      3623 7911
TIME...MOT...LOC 0522Z 276DEG 18KT 3614 7904
Special weather statement, Jun 23, 1:27 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
127 AM EDT THU JUN 23 2016

NCZ041-042-230615-
JOHNSTON-WAKE-
127 AM EDT THU JUN 23 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
JOHNSTON AND SOUTH CENTRAL WAKE COUNTIES UNTIL 215 AM EDT...

AT 126 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GARNER...OR 12 MILES SOUTHEAST OF CARY...
MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GARNER...FUQUAY-VARINA...CLAYTON...LAKE BENSON...
LAKE WHEELER AND COATS CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3568 7838 3541 7858 3543 7861 3544 7861
      3545 7862 3547 7865 3549 7866 3550 7868
      3552 7869 3555 7881 3556 7883 3574 7870
TIME...MOT...LOC 0526Z 301DEG 16KT 3562 7869

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:31 PM EDTSpecial Weather StatementRAHFranklin44 min
Jun 22, 9:43 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance32 min
Jun 22, 9:47 PM EDTSpecial Weather StatementRAHHalifax58 min
Jun 22, 9:54 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Warren36 min
Jun 22, 10:13 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson62 min
Jun 22, 10:21 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash, Warren20 min
Jun 22, 10:24 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash, Wake36 min
Jun 22, 10:59 PM EDTSevere Thunderstorm WarningRAHNash, Wayne, Wilson31 min
Jun 22, 11:30 PM EDTSevere Thunderstorm WarningRAHWayne, Wilson30 min
Jun 23, 12:19 AM EDTSpecial Weather StatementRAHWake56 min
Jun 23, 12:30 AM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake45 min
Jun 23, 1:19 AM EDTSpecial Weather StatementRAHWilson41 min
Jun 23, 1:23 AM EDTSpecial Weather StatementRAHDurham, Orange37 min
Jun 23, 1:27 AM EDTSpecial Weather StatementRAHJohnston48 min
Jun 23, 2:16 AM EDTSpecial Weather StatementRAHFranklin44 min
Jun 23, 3:44 AM EDTSpecial Weather StatementRAHGranville31 min
Jun 23, 3:46 AM EDTSpecial Weather StatementRAHWake44 min
Jun 23, 4:17 AM EDTSpecial Weather StatementRAHVance, Warren43 min
Jun 23, 4:51 AM EDTSevere Thunderstorm WarningRAHHalifax, Warren39 min
Jun 23, 4:02 PM EDTSpecial Weather StatementRAHAlamance, Guilford43 min
Jun 23, 4:26 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange49 min
Jun 23, 5:02 PM EDTSpecial Weather StatementRAHAlamance, Orange58 min
Jun 23, 5:08 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange67 min
Jun 23, 5:23 PM EDTSpecial Weather StatementRAHChatham37 min
Jun 23, 5:51 PM EDTTornado WarningRAHAlamance, Chatham, Orange28 min
Jun 23, 6:16 PM EDTSevere Thunderstorm WarningRAHGranville, Vance44 min
Jun 23, 6:18 PM EDTSevere Thunderstorm WarningRAHChatham41 min
Jun 23, 6:54 PM EDTSevere Thunderstorm WarningRAHGranville, Person51 min
Jun 23, 7:01 PM EDTSevere Thunderstorm WarningRAHVance, Warren44 min
Jun 23, 7:36 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash, Warren46 min
Jun 23, 7:37 PM EDTTornado WarningRAHGranville23 min
Jun 23, 7:53 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Orange, Person, Vance52 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.